Immune checkpoint inhibitors have shown efficacy in the treatment of different cancers by stimulating the antitumoral activity of the patient’s immune system, representing a major breakthrough in the field of cancer therapy. Monoclonal antibodies including anti-cytotoxic T-lymphocyte–associated protein 4, anti–programmed cell death protein 1 and its ligand inhibitors have been approved for advanced melanoma among other solid cancers. Although immunotherapy demonstrated a good safety profile, a new spectrum of multisystemic immune-related adverse events has been recently reported due to their use. Cutaneous reactions represent one of the leading adverse events, often reported in literature as “skin rash”, and rarely further characterized in distinct dermatologic entities. Herein we describe the distinctive cutaneous rashes occurring during immunotherapies for advanced melanoma, discussing implications in the treatment management.

Sollena, P., Cappilli, S., Federico, F., Schinzari, G., Tortora, G., Peris, K., “Skin rashes” and immunotherapy in melanoma: distinct dermatologic adverse events and implications for therapeutic management, <<HUMAN VACCINES & IMMUNOTHERAPEUTICS>>, 2021; (march): 1-8. [doi:10.1080/21645515.2021.1889449] [http://hdl.handle.net/10807/205986]

“Skin rashes” and immunotherapy in melanoma: distinct dermatologic adverse events and implications for therapeutic management

Cappilli S.;Federico F.;Schinzari G.;Tortora G.;Peris K.
2021

Abstract

Immune checkpoint inhibitors have shown efficacy in the treatment of different cancers by stimulating the antitumoral activity of the patient’s immune system, representing a major breakthrough in the field of cancer therapy. Monoclonal antibodies including anti-cytotoxic T-lymphocyte–associated protein 4, anti–programmed cell death protein 1 and its ligand inhibitors have been approved for advanced melanoma among other solid cancers. Although immunotherapy demonstrated a good safety profile, a new spectrum of multisystemic immune-related adverse events has been recently reported due to their use. Cutaneous reactions represent one of the leading adverse events, often reported in literature as “skin rash”, and rarely further characterized in distinct dermatologic entities. Herein we describe the distinctive cutaneous rashes occurring during immunotherapies for advanced melanoma, discussing implications in the treatment management.
Inglese
Sollena, P., Cappilli, S., Federico, F., Schinzari, G., Tortora, G., Peris, K., “Skin rashes” and immunotherapy in melanoma: distinct dermatologic adverse events and implications for therapeutic management, <>, 2021; (march): 1-8. [doi:10.1080/21645515.2021.1889449] [http://hdl.handle.net/10807/205986]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10807/205986
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? ND
social impact